MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC MI,5F,40CMAT,7CMSMT; INTRODUCER, CATHETER

VASCULAR SOLUTIONS LLC MI,5F,40CMAT,7CMSMT; INTRODUCER, CATHETER
Catalog Number 7219V
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: this patient was in a mitral clip procedure.A pericardial effusion was noted after the mitral clips were released and pericardiocentesis was performed.During the pericardiocentesis, a micro introducer sheath was inserted, and the physician had a difficult time advancing the guidewire.After attempting to rewire the micro sheath, the micro introducer sheath broke, and the physician was unable to retrieve the sheath from the patient's body.Cvts (cardiovascular and thoracic surgery) was contacted, and the or (operating room) team arrived to cath lab to perform a small pericardial window to retrieve the sheath.The retained piece of sheath was retrieved successfully, and fragments were given to cath lab manager.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A product evaluation could not be completed as there was no product returned for evaluation.A dhr review was completed for lot 73m2200054, and no issues or nonconformities were noted.Case details were reviewed.It is unknown where exactly the sheath broke.The ifu states the following warning and precaution: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.As per the reported information, physician experienced difficulty advancing the guidewire.This indicates potential anatomical issues or some concomitant device interaction.No details were provided by the customer to confirm the case.Surgery was employed by ctvs surgeon to remove the sheath.A manufacturing record review was completed and no related nonconformances were found.Based on the limited information, the most likely root cause of the issue is undeterminable.The der process will continue to monitor for any similar events.

Brand Name
MI,5F,40CMAT,7CMSMT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19268124
Report Number2134812-2024-00019
Device Sequence Number12601577
Product Code DYB
UDI-Device Identifier10841156102739
UDI-Public10841156102739
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2025
Device Catalogue Number7219V
Device Lot Number73M2200054
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight58 KG